Alert archive / Hawaii / Wind Advisories in 2015
Wind Advisory 15, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Mar 13, 2015, 9:27 AM HST for Hawaii County, Hawaii. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2015, 9:27 AM HST (19:27 UTC)
- Expired
- Mar 13, 2015, 3:28 PM HST
- In force
- 6 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The radar
The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 7.5 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -173 J/kg
- Mixed-layer LCL
- 764 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
286 WWHW70 PHFO 131927 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 927 AM HST FRI MAR 13 2015 ...WIND ADVISORY NOW IN EFFECT FOR BIG ISLAND SUMMITS THROUGH TODAY... .WINDS ALOFT HAVE GRADUALLY WEAKENED OVERNIGHT AND THIS MORNING...HOWEVER STILL MAINTAIN ADVISORY LEVEL STRENGTH. A WIND ADVISORY IS NOW IN EFFECT THROUGH THE REST OF TODAY. HIZ028-140400- /O.CAN.PHFO.HW.W.0006.000000T0000Z-150313T2000Z/ /O.NEW.PHFO.WI.Y.0015.150313T1927Z-150314T0400Z/ BIG ISLAND SUMMITS- 927 AM HST FRI MAR 13 2015 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. * WINDS...NORTHWEST 30 TO 50 MPH WITH LOCALIZED GUSTS OVER 60 MPH. * TIMING...TO 6 PM HST TODAY. * IMPACTS...MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...ARE URGED TO DRIVE WITH CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY FOR THE SUMMITS MEANS THAT SUSTAINED WINDS OF AT LEAST 45 MPH...OR GUSTS OF AT LEAST 55 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ FOSTER
1 follow-up statement
196 WWHW70 PHFO 140128 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 328 PM HST FRI MAR 13 2015 ...WIND ADVISORY IS CANCELLED... HIZ028-140230- /O.CAN.PHFO.WI.Y.0015.000000T0000Z-150314T0400Z/ BIG ISLAND SUMMITS- 328 PM HST FRI MAR 13 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WINDS ON THE BIG ISLAND SUMMITS HAVE DROPPED BELOW ADVISORY CONDITIONS AND WILL CONTINUE TO WEAKEN. THEREFORE THE WIND ADVISORY IS CANCELLED. $$ FOSTER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Mar 13, 5:00 AM HST, 4 hours 27 minutes earlier.
Area forecast discussion, Mar 13, 5:00 AM HST, 4 hours 27 minutes before
AREA FORECAST DISCUSSION...CORRECTED... NATIONAL WEATHER SERVICE HONOLULU HI 500 AM HST FRI MAR 13 2015 .CORRECTION... SHOULD ALSO NOTE THAT THE HANALEI BUOY IS BACK IN SERVICE. THE 4 AM READING WAS 14.5 FEET SIG WAVE HEIGHT AT 15 SECONDS. && .SYNOPSIS... A CLEARING TREND WILL CONTINUE THIS MORNING WHILE A COOL AND DRIER AIR MASS SPREADS ACROSS THE AREA. THE LOCALLY STRONG NORTHERLY WINDS WILL EASE TO A MORE TYPICAL TRADE WIND DIRECTION TONIGHT. THE TRADES WILL TREND LIGHTER STARTING SUNDAY AS A SURFACE RIDGE APPROACHES THE ISLANDS FROM THE NORTH. THIS ACTION IS A REACTION TO AN APPROACHING FRONT...WHERE THE FRONT MAY IMPACT THE ISLANDS THE LATTER HALF OF NEXT WEEK. A SLIGHT UPTICK IN TRADE SHOWERS IS EXPECTED STARTING SATURDAY NIGHT FAVORING THE WINDWARD AND MOUNTAIN AREAS. RAINFALL AMOUNTS WILL BE LIGHT. && .DISCUSSION... THE CLEARING PROCESS CONTINUES WITH THE CLEARING LINE NOW OVER EAST MAUI. THE CLEARING LINE WHICH IS ALSO THE AXIS OF THE UPPER LEVEL TROUGH IS MOVING EAST AT 10 MPH. AT THIS RATE WE EXPECT THIS LINE TO BE NEAR MAUNA KEA BY MID MORNING. IT IS ALL HIGH LEVEL CIRRUS COVERING THE BIG ISLAND NOW WITH BASES AT 18K FEET. THERE IS NO MORE MID LEVEL CLOUDS THUS THE PRECIP FOR THE SUMMIT HAS ENDED...AND SO HAS THE WINTER WEATHER ADVISORY. HOWEVER...THE WINDS ARE STILL IN THE LOW END WARNING RANGE WITH CANADA FRANCE REPORTING IN AT 51 MPH. IT IS BELOW THE WARNING CRITERIA BUT IS CLOSE ENOUGH TO EXTEND THE WARNING TO 10 AM HST LATER THIS MORNING. AN ADVISORY LIKELY TO FOLLOW. A SLIGHTLY COOLER BUT SURELY A DRIER AIR MASS WILL BE SPREADING ACROSS THE STATE TODAY. KAUAI HAS DEW POINT IN THE 40/S THIS HOUR. AND ALTHOUGH THE 40/S WILL NOT REACH THE BIG ISLAND...IT WILL STILL BE LOWER THERE...IN THE 50/S...WHEN IT IS ALL SAID AND DONE. DEW POINTS ARE CURRENTLY IN THE LOWER 60S AT THE LOWER ELEVATIONS. WEATHER RADAR AND SATELLITE IMAGERY SUPPORTS THE SHOWERS HAVE ENDED ACROSS KAUAI COUNTY. PATCHY LOOKING STABLE STRATOCU CLOUDS LIES TO THE NORTH AND WEST OF THE ISLAND WHICH IS LIKELY TO BURN OFF AS THE DAY PROGRESSES. WEATHER RADAR LOOP HOWEVER IS SHOWING A FEW SHOWERS DISSIPATING AS IT APPROACHES MOLOKAI FROM THE NORTHWEST...AND SCATTERED SHOWERS ALONG THE WINDWARD COAST OF MAUI AND THE HAMAKUA COAST OF THE BIG ISLAND. THESE SHOWERS SHOULD BE LESSENING ACROSS MAUI IN THE NEXT HOUR OR TWO WHILE THE SHOWERS ALONG THE WINDWARD BIG ISLAND COAST ARE NOT EXPECTED TO CLEAR UNTIL THIS AFTERNOON. WE ARE LOOKING AT A QUIET DRIER NIGHT TONIGHT STATEWIDE AND A MOSTLY SUNNY SATURDAY ON TAP. A SLIGHT UPTICK IN LOW LEVEL MOISTURE MAY FLOW IN SATURDAY NIGHT WITH THE WINDS BECOMING EASTERLY. EXPECT THE LOCALLY STRONG TRADES TO START WEAKENING SUNDAY AS THE SURFACE HIGH NORTHWEST OF KAUAI WEAKENS AND BECOMES ELONGATED. EVENTUALLY IT WILL TURN INTO A EAST TO WEST ORIENTED RIDGE WHERE IT WILL THEN SAG SOUTH TO NEAR KAUAI MONDAY. THIS IS IN RESPONSE TO A FRONT APPROACHING THE ISLANDS FROM THE NORTHWEST. AS PER GFS SOLUTION...THIS FRONT IS FORECAST TO WEAKEN INTO A SHEAR LINE BEFORE MOVING DOWN THE ISLAND CHAIN THE LATTER HALF OF NEXT WEEK. && .AVIATION... A MUCH DRIER AIRMASS IS SPREADING DOWN THE ISLAND CHAIN THIS MORNING...AND THIS WILL RESULT IN PREDOMINANTLY VFR CONDITIONS AT THE TAF SITES THROUGH 14/12Z. CAN/T RULE OUT SOME BRIEF MVFR CIGS IMPACTING PHTO THROUGH MID MORNING...BUT CONFIDENCE IN THIS OCCURRING IS TOO LOW TO MENTION AT THIS TIME. BREEZY NORTH TO NORTHEAST WINDS ARE EXPECTED AT ALL TERMINALS TODAY. AIRMET TANGO REMAINS IN EFFECT FOR MOD TURB BTN FL200 AND FL300...WITH THE TURB EXPECTED TO REMAIN IN PLACE THROUGH MUCH OF THE DAY. AIRMET TANGO IS ALSO IN EFFECT FOR MOD TURB BLW 070 OVER AND IMT SW THRU SE OF THE KAUAI AND OAHU MTNS. THIS AIRMET WILL LIKELY CONTINUE THROUGH THE DAY AND NEED TO BE EXPANDED TO INCLUDE MAUI COUNTY AND THE BIG ISLAND LATER THIS MORNING. && .MARINE... THE LARGE NORTHWEST SWELL IS HERE...AND IS EXPECTED TO CONTINUE THROUGH THE REST OF TODAY. IT LOOKS LIKE THE SWELL HAS PEAKED AT 12 TO 15 FEET ALONG OAHU/S NORTH SHORE WHICH IS 2 TO 3 FEET HIGHER THAN WAVE WATCH. BUOY 51001 LOCATED NORTHWEST OF KAUAI...IS RIDING STRONG AND STEADY AT 12 TO 15 FEET SIG WAVE HEIGHT AT 15 SECONDS PAST THIS HOUR. THE WARNING ENDS AT 6 PM HST THIS AFTERNOON FOR THE SMALLER ISLANDS...AND THE ADVISORY FOR THE NORTH FACING SHORES OF THE BIG ISLAND EXPIRES AT 6 PM HST THIS AFTERNOON. EXPECT AN EXTENSION TO BOTH LATER THIS MORNING SHOULD THIS STEADY TREND CONTINUES. ON TOP OF THIS WARNING AND ADVISORY...A SMALL CRAFT ADVISORY /SCA/ IS IN EFFECT FOR ALL HAWAIIAN WATERS DUE TO THE LOCALLY STRONG NORTHERLY WINDS AND RISING SEAS. THE SCA IS GOOD TILL 6 PM HST SATURDAY. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF WARNING TO UNTIL 6 PM HST TODAY FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI AND NORTH FACING SHORES OF MAUI. HIGH SURF ADVISORY TO UNTIL 6 PM HST TODAY FOR NORTH FACING SHORES OF THE BIG ISLAND. SMALL CRAFT ADVISORY THROUGH 6 PM HST SATURDAY FOR ALL WATERS. HIGH WIND WARNING UNTIL 10 AM HST TODAY FOR THE BIG ISLAND SUMMITS. && DISCUSSION/MARINE...LAU AVIATION...JELSEMA
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 3:40 PM HST | Winter Weather Advisory | HFO | Hawaii | 11 hr |
| Mar 12, 3:41 PM HST | High Wind Warning | HFO | Hawaii | 18 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.